or Connect
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › Questions about zoloft and side effects when starting????
New Posts  All Forums:Forum Nav:

Questions about zoloft and side effects when starting????

post #1 of 8
Thread Starter 
Does anybody have any advice or experience to share about starting Zoloft?

My DH is going to start a mild dose of zoloft tonight. We are so excited and encouraged to have a plan to help with his mild depression and anxiety. (He has been just so irritable lately)

However, my Mom and SD are arriving tomorrow, to visit for xmas and staying for 2 weeks.

So I am wondering about timing. Will it affect him positively right away at all???

Is it bad timing? Would you start after the holidays or ASAP??

I can handle him being sleepy, or stinking up the bathroom.... but I am hoping he won't be irritable with my mom.

What are your thoughts or experiences with the first 2 weeks of it?

thanks!!
post #2 of 8
Has he already started it by now? I hope so. I just started Zoloft last week too, so I can't say a whole lot about it, but my side effects have been very mild. The first couple of days I felt kind of jittery (like I had taken cold medicine) but other than that I've been okay.

I have periods where I feel like it is already helping, and other periods where I don't think it has kicked in fully yet. I do feel some difference though, and my husband has noticed some improvement.

I don't know about your husband, but for me, there was no choice about waiting to start it. I was in a bad place and I needed help immediately. If I hadn't seen a dr & a therapist and started meds last week, I don't know where I'd be this week.
post #3 of 8
I just started Zoloft about a week and a half ago, too, and I've had only a few, very mild side effects -- a bit jittery, mild headache. I definitely feel less irritable, and am waiting to see if other things improve...good luck!
post #4 of 8
If I remember correctly, it made me sleepy the first few days, but not in an incapacitating way. It also made me nauseous.
post #5 of 8
I was on it in High School. I was told that it takes 2 weeks to really work.
post #6 of 8
The only initial side effect I had when I started it (three different times) was a loss of appetite. I'm sure he's probably already started it, and I hope it's going well.
post #7 of 8
I'm on it now 50mg/day and haven't had any problems at all.
post #8 of 8
My almost 16 year old has been on it for almost 2 years. Wesaw some changes right away but she felt better within a week. No bad side effects at all. You can't go off it cold turkey though. At one point we were trying to let her do her own med management and she missed two days in a row and felt pretty icky...
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Mental Health
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › Questions about zoloft and side effects when starting????